Alert archive / Iowa / River Flood Warnings in 2020
River Flood Warning 22, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 7, 2020, 3:51 AM CST for Dickinson County, Iowa. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2020, 3:51 AM CST (09:51 UTC)
- Expired
- Mar 8, 2020, 1:06 PM CDT
- In force
- 32 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dickinson County, IA
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River near Montgomery (MLSI4).
- Action stage
- 1390 ft
- Minor stage
- 1391 ft
- Moderate stage
- 1393 ft
- Major stage
- 1394.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
661
WGUS43 KFSD 070951
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
351 AM CST Sat Mar 7 2020
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...South Dakota...
Big Sioux River At Akron
Little Sioux River near Montgomery
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-SDC127-081351-
/O.NEW.KFSD.FL.W.0021.200307T0951Z-200310T1200Z/
/AKRI4.1.ER.200307T0845Z.200308T1200Z.200309T1200Z.NO/
351 AM CST Sat Mar 7 2020
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Big Sioux River At Akron.
* until Tuesday morning.
* At 03AM Saturday the stage was 16.00 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.00 feet.
* Forecast...The river will crest near 16.2 feet by Sunday March 08.
The river will fall below flood stage Monday March 09.
* At stages near 16.0 feet...Several farm levees are overtopped with
significant flooding of agricultural lands.
&&
LAT...LON 4291 9658 4291 9649 4281 9654 4277 9659
4278 9665
$$
IAC059-081350-
/O.NEW.KFSD.FL.W.0022.200307T0951Z-000000T0000Z/
/MLSI4.1.ER.200306T2245Z.200307T0630Z.000000T0000Z.NO/
351 AM CST Sat Mar 7 2020
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River near Montgomery.
* until further notice.
* At 03AM Saturday the stage was 1391.29 feet.
* Flood stage is 1391.00 feet.
* At stages near 1392 feet...170th Avenue north of Highway 9 begins
to flood.
&&
LAT...LON 4354 9523 4354 9518 4347 9519 4341 9524
4343 9528 4349 9523
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
BIG SIOUX RIVER
AKRI4 16.0 16.00 Sat 3 AM 16.2 Sun 7 AM
07
LITTLE SIOUX RIVER
MLSI4 1391.0 1391.29 Sat 3 AM2 follow-up statements
627
WGUS83 KFSD 071637
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1037 AM CST Sat Mar 7 2020
...The Flood Warning continues for the following rivers in South
Dakota...Iowa...
James River Above Yankton
Firesteel Creek Near Mount Vernon
Big Sioux River below Dell Rapids
Big Sioux River At Akron
...The Flood Warning continues for the following rivers in South
Dakota...Iowa...Minnesota...
James River At Huron
James River Near Forestburg
James River At Mitchell
James River Near Scotland
Vermillion River Near Davis
Vermillion River Near Wakonda
Big Sioux River Near Brookings
Big Sioux River At Sioux Falls I-90
Little Sioux River near Montgomery
Little Sioux River near Milford
West Fork Des Moines River near Avoca
West Fork Des Moines River Near Windom
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC005-082037-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/HURS2.3.ER.200305T0930Z.200312T0600Z.000000T0000Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The James River At Huron.
* until further notice.
* At 10AM Saturday the stage was 12.63 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Flood stage is 11.00 feet.
* Recent activity...The river rose above flood stage on Thursday
March 05.
* Forecast...The river will crest near 16.4 feet by Thursday March 12
then begin falling.
* At stages near 16.5 feet...Jersey, Riverside, and Sherman will
begin flooding.
&&
LAT...LON 4463 9833 4463 9821 4449 9810 4420 9810
4420 9822 4447 9824
$$
SDC111-082037-
/O.CON.KFSD.FL.W.0007.000000T0000Z-000000T0000Z/
/FORS2.2.ER.200302T0425Z.200314T0600Z.000000T0000Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The James River Near Forestburg.
* until further notice.
* At 09AM Saturday the stage was 14.19 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Recent activity...The river rose above flood stage on Sunday March
01.
* Forecast...The river will continue rising to near 15.5 feet by
Saturday March 14. Additional rises may be possible thereafter.
* At stages near 16.0 feet...Most of the flood plain is under water,
and the water reaches the bottom of the bridge on Highway 34.
&&
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
4393 9812 4409 9816
$$
SDC035-061-082037-
/O.CON.KFSD.FL.W.0006.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.200226T1615Z.200313T1800Z.000000T0000Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The James River At Mitchell.
* until further notice.
* At 09AM Saturday the stage was 19.77 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 17.00 feet.
* Forecast...The river will continue rising to near 21.3 feet by
Friday March 13. Additional rises may be possible thereafter.
* At stages near 21.5 feet...Shannard Road is flooded.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
SDC067-135-082037-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/SCOS2.2.ER.200303T1345Z.200314T1200Z.000000T0000Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The James River Near Scotland.
* until further notice.
* At 09AM Saturday the stage was 14.55 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 13.00 feet.
* Recent activity...The river rose above flood stage on Tuesday March
03.
* Forecast...The river will continue rising to near 14.6 feet by
Sunday March 08. Additional rises may be possible thereafter.
* At stages near 15.5 feet...431st Avenue is flooded where it crosses
the river in northwestern Yankton County.
&&
LAT...LON 4338 9777 4340 9763 4321 9755 4308 9736
4308 9750 4317 9769
$$
SDC135-082037-
/O.EXT.KFSD.FL.W.0011.200308T0600Z-000000T0000Z/
/YNNS2.1.ER.200308T0600Z.200309T1800Z.000000T0000Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The James River Above Yankton.
* from late tonight until further notice.
* At 10AM Saturday the stage was 11.52 feet.
* Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...Rise above flood stage by Sunday March 08 and crest near
12.5 feet by Tuesday March 10. Additional rises may be possible
thereafter.
* At stages near 12.0 feet...Significant agricultural flooding
begins.
&&
LAT...LON 4308 9750 4308 9736 4298 9731 4287 9722
4287 9737 4298 9741
$$
SDC125-082037-
/O.CON.KFSD.FL.W.0012.000000T0000Z-000000T0000Z/
/DVSS2.1.ER.000000T0000Z.200308T1800Z.000000T0000Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The Vermillion River Near Davis.
* until further notice.
* At 08AM Saturday the stage was 12.20 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.00 feet.
* Forecast...The river will continue rising to near 12.4 feet by
Sunday March 08. Additional rises may be possible thereafter.
* At stages near 12.0 feet...Highway 18 west of Davis will begin
flooding, and several houses in the western parts of Davis are in
danger of flooding.
&&
LAT...LON 4340 9710 4340 9704 4327 9696 4318 9689
4310 9694 4310 9703
$$
SDC027-082037-
/O.CON.KFSD.FL.W.0013.000000T0000Z-000000T0000Z/
/WKAS2.2.ER.200307T1200Z.200311T0000Z.000000T0000Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The Vermillion River Near Wakonda.
* until further notice.
* At 06AM Saturday the stage was 14.00 (Estimated) feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 14.00 feet.
* Recent activity...The river rose above flood stage on Saturday
March 07.
* Forecast...The river will crest near 15.6 feet by Wednesday March
11. Additional rises may be possible thereafter.
* At stages near 15.5 feet...Water reaches the bottom of the bridge
on highway 19 near Lodi, and 306th Street near Hub City will flood
along with several other county roads.
&&
LAT...LON 4310 9703 4310 9694 4291 9690 4291 9701
4295 9700 4300 9704
$$
SDC011-101-082037-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/BRKS2.2.ER.200307T2000Z.200311T0600Z.000000T0000Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The Big Sioux River Near Brookings.
* until further notice.
* At 09AM Saturday the stage was 8.75 feet.
* Moderate flooding is forecast.
* Flood stage is 9.00 feet.
* Forecast...Rise above flood stage by Saturday March 07 and crest
near 11.3 feet by Wednesday March 11. Additional rises may be possible
thereafter.
* At stages near 11.0 feet...Some farm outbuildings begin to flood.
&&
LAT...LON 4417 9678 4420 9675 4414 9659 4410 9658
4410 9666 4411 9666
$$
SDC099-101-082037-
/O.EXT.KFSD.FL.W.0019.200310T1800Z-000000T0000Z/
/DERS2.1.ER.200310T1800Z.200312T0600Z.000000T0000Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The Big Sioux River below Dell Rapids.
* from Tuesday afternoon until further notice.
* At 09AM Saturday the stage was 9.65 feet.
* Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...Rise above flood stage by Tuesday March 10 and continue
to rise to near 12.6 feet by Thursday March 12. Additional rises
are possible thereafter.
* At stages near 12.0 feet...Agricultural lands along the lower banks
of the river begin to flood.
&&
LAT...LON 4382 9674 4381 9672 4369 9671 4369 9676
4373 9678 4379 9676
$$
SDC099-082037-
/O.CON.KFSD.FL.W.0014.000000T0000Z-000000T0000Z/
/SFLS2.1.ER.200305T1149Z.200312T0600Z.000000T0000Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The Big Sioux River At Sioux Falls I-90.
* until further notice.
* At 10AM Saturday the stage was 12.83 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will continue rising to near 14.1 feet by
Thursday March 12. Additional rises may be possible thereafter.
* At stages near 15.0 feet...Some farm buildings between Renner and
Sioux Falls are threatened by high water.
&&
LAT...LON 4369 9676 4369 9671 4362 9672 4358 9672
4356 9672 4357 9674 4359 9673 4360 9675
4363 9676
$$
IAC149-SDC127-082037-
/O.EXT.KFSD.FL.W.0021.000000T0000Z-200309T1200Z/
/AKRI4.1.ER.200307T0845Z.200307T1415Z.200308T1200Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The Big Sioux River At Akron.
* until Monday morning.
* At 10AM Saturday the stage was 16.00 feet.
* Flood stage is 16.00 feet.
* Recent activity...The river rose above flood stage on Saturday
March 07.
* Forecast...The river will continue to fall to below flood stage by
Sunday March 08.
* At stages near 16.0 feet...Several farm levees are overtopped with
significant flooding of agricultural lands.
&&
LAT...LON 4291 9658 4291 9649 4281 9654 4277 9659
4278 9665
$$
MNC101-082037-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/AVOM5.2.ER.200304T2333Z.200306T2000Z.000000T0000Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The West Fork Des Moines River near Avoca.
* until further notice.
* At 09AM Saturday the stage was 1426.36 feet.
* Flood stage is 1425.00 feet.
* At stages near 1426 feet...Significant amounts of crop and pasture
land are flooded.
&&
LAT...LON 4406 9571 4411 9564 4389 9537 4382 9533
4386 9546 4396 9557
$$
MNC033-063-082037-
/O.CON.KFSD.FL.W.0020.000000T0000Z-000000T0000Z/
/WDOM5.1.ER.200306T2058Z.200307T1500Z.000000T0000Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The West Fork Des Moines River Near Windom.
* until further notice.
* At 09AM Saturday the stage was 19.59 feet.
* Flood stage is 19.00 feet.
* Recent activity...The river rose above flood stage on Friday March
06.
* At stages near 19.0 feet...Minor lowland flooding begins along the
lower east bank.
&&
LAT...LON 4382 9533 4389 9537 4398 9521 4375 9499
4375 9512 4388 9520
$$
SDC035-082037-
/O.EXT.KFSD.FL.W.0008.000000T0000Z-200310T0200Z/
/MTVS2.1.ER.200302T1023Z.200304T0330Z.200309T0200Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The Firesteel Creek Near Mount Vernon.
* until Monday evening.
* At 09AM Saturday the stage was 9.30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.00 feet.
* Forecast...The river will continue to fall to below flood stage by
Sunday March 08.
* At stages near 8.0 feet...The right bank overflows.
&&
LAT...LON 4383 9850 4392 9842 4381 9829 4379 9807
4373 9805 4374 9831
$$
IAC059-082037-
/O.CON.KFSD.FL.W.0022.000000T0000Z-000000T0000Z/
/MLSI4.1.ER.200306T2245Z.200307T0630Z.000000T0000Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The Little Sioux River near Montgomery.
* until further notice.
* At 10AM Saturday the stage was 1391.19 feet.
* Flood stage is 1391.00 feet.
* Recent activity...The river rose above flood stage on Friday March
06.
* At stages near 1391 feet...Crop and pasture land begin to flood.
&&
LAT...LON 4354 9523 4354 9518 4347 9519 4341 9524
4343 9528 4349 9523
$$
IAC041-059-082037-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.200305T0307Z.200307T0815Z.000000T0000Z.NO/
1037 AM CST Sat Mar 7 2020
The Flood Warning continues for
The Little Sioux River near Milford.
* until further notice.
* At 09AM Saturday the stage was 13.37 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will continue to fall to a stage of 13.0 feet
by 7 AM Sunday.
* At stages near 14.0 feet...Significant amounts of pasture and other
farm lands begin to flood.
&&
LAT...LON 4341 9527 4341 9521 4334 9520 4331 9515
4324 9517 4329 9524
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
JAMES RIVER
HURS2 11.0 12.63 Sat 10 AM 16.4 Thu 1 AM 12.6 Sat Mar 07
FORS2 12.0 14.19 Sat 10 AM 15.5 Sat 1 AM 14.2 Sat Mar 07
JRMS2 17.0 19.77 Sat 10 AM 21.3 Fri 1 PM 20.1 Thu Mar 05
SCOS2 13.0 14.55 Sat 9 AM 14.9 Sat 7 AM 14.6 Sat Mar 07
YNNS2 12.0 11.52 Sat 10 AM 12.5 Mon 1 PM 11.5 Sat Mar 07
VERMILLION RIVER
DVSS2 11.0 12.20 Sat 9 AM 12.4 Sun 1 PM 12.2 Sat Mar 07
WKAS2 14.0 E14.00 Sat 6 AM 15.6 Tue 7 PM 14.0 Sat Mar 07
BIG SIOUX RIVER
BRKS2 9.0 8.75 Sat 10 AM 11.3 Wed 1 AM 8.8 Sat Mar 07
DERS2 12.0 9.65 Sat 9 AM 12.6 Thu 1 AM 10.0 Thu Mar 05
SFLS2 12.0 12.83 Sat 10 AM 14.1 Thu 1 AM 12.9 Sat Mar 07
AKRI4 16.0 16.00 Sat 10 AM 16.0 Sat 12 PM 16.0 Sat Mar 07
WEST FORK DES MOINES RIVER
AVOM5 1425.0 1426.36 Sat 9 AM M 1426.7 Fri Mar 06
WDOM5 19.0 19.59 Sat 9 AM M 19.6 Sat Mar 07
FIRESTEEL CREEK
MTVS2 8.0 9.30 Sat 9 AM 9.2 Sat 12 PM 11.5 Wed Mar 04
LITTLE SIOUX RIVER
MLSI4 1391.0 1391.19 Sat 10 AM M 1391.3 Sat Mar 07
MIFI4 12.0 13.37 Sat 9 AM 13.1 Sat 12 PM 13.6 Sat Mar 07467
WGUS83 KFSD 081807
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
106 PM CDT Sun Mar 8 2020
...The Flood Warning is cancelled for the following river in Iowa...
Little Sioux River near Montgomery
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC059-081836-
/O.CAN.KFSD.FL.W.0022.000000T0000Z-200308T1806Z/
/MLSI4.1.ER.200306T2245Z.200307T2245Z.200308T1437Z.NO/
106 PM CDT Sun Mar 8 2020
The Flood Warning is cancelled for
The Little Sioux River near Montgomery.
* At 12PM Sunday the stage was 1390.89 feet.
* Flood stage is 1391.00 feet.
* At stages near 1391 feet...Crop and pasture land begin to flood.
&&
LAT...LON 4354 9523 4354 9518 4347 9519 4341 9524
4343 9528 4349 9523
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
LITTLE SIOUX RIVER
MLSI4 1391.0 1390.89 Sun 1 PM M 1391.4 Sat Mar 07What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 7, 3:44 AM CST, 7 minutes earlier.
Area forecast discussion, Mar 7, 3:44 AM CST, 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 344 AM CST Sat Mar 7 2020 .SHORT TERM...(Today and Tonight) Issued at 340 AM CST Sat Mar 7 2020 An impressive ridge of high pressure will amplify over the Plains today, bringing well above normal temperatures. Although temperatures will be 20 to 25 degrees above normal, records are unlikely to fall given previous Mar 7th's having highs in the upper 70s. Other than temperatures, a southerly pressure gradient will continue the breezy southerly warm advection that has kept overnight temperatures above freezing for most. Afternoon wind gusts will likely be in the 25 to 30 mph range, especially east of I-29. The combination of warm temperatures and a dry air mass will cause high fire danger in south central SD. (See the Fire Weather Section for more info about this threat.) Skies remain clear overnight and into Sunday, but south winds will prevent a strong inversion, keeping overnight lows quite mild. .LONG TERM...(Sunday through Friday) Issued at 340 AM CST Sat Mar 7 2020 On Sunday, the ridge will begin to move eastward, but the warm air mass remains in place through the afternoon, bringing another day with highs in the upper 50 to low 70s. Continued snowmelt for areas north of I-90 will lead to rises on area streams and rivers, so be sure to monitor river forecasts for your area. A shortwave moving through the zonal flow aloft during the evening and overnight will bring an end to the heat wave as a cold front pushes through. During the morning hours Monday, the TROWAL of a low pressure system is forecast to slide across northwest Iowa. The center of this low will be well to the south, near Kansas City, but the moisture transport in the warm conveyor belt is substantial, and a couple tenths to half an inch of rain is possible by Monday evening. Expect cloudy skies and high temperatures a few degrees above normal (upper 30s to mid 40s). Zonal flow aloft directs another shortwave through the region Tuesday night into Wednesday. Confidence is still low on where this subtle wave will focus its dynamics, but northwest Iowa again stands the highest chances for seeing a light measurable rain or rain/snow mix as this wave passes. Wednesday through the end of the work week looks mostly dry as northwest flow sets up aloft. Temperatures remain quite mild, with afternoon highs in the 50s. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1011 PM CST Fri Mar 6 2020 Low level wind shear will continue through the overnight hours along with periods of breezier southerly winds at the surface. Southerly surface winds will again increase during the daytime hours Saturday with gusts in the 20 to 30 kt range. VFR conditions are expected through the period. && .FIRE WEATHER... Issued at 340 AM CST Sat Mar 7 2020 A combination of warm temperatures and low relative humidity will cause elevated fire weather concerns in south central South Dakota this afternoon and early evening. Current forecasts keep RHs above 20 percent in this area, with sustained winds only in the 15 to 20 mph range. These are below the thresholds that usually signal critical fire danger. Additionally, snow and ice melt over the past couple weeks could be enough to keep surface and fuel conditions from being overly dry. Nevertheless, afternoon mixing that exceeds expectations could bring higher gusts and drier air mid-level air to the surface, so it will be worth monitoring closely, as this combination of conditions is usually not seen until later in the spring. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...VandenBoogart LONG TERM...VandenBoogart AVIATION...Kalin FIRE WEATHER...VandenBoogart
Hazardous weather outlook, Mar 6, 3:05 PM CST, 12 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 305 PM CST Fri Mar 6 2020 IAZ012-020>022-031-032-NEZ013-014-SDZ050-057-063>071-072115- Sioux-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota- Gregory-Brule-Charles Mix-Douglas-Hutchinson-Turner-Lincoln- Bon Homme-Yankton-Clay-Union- 305 PM CST Fri Mar 6 2020 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, northeast Nebraska, south central South Dakota and southeast South Dakota. .DAY ONE...This afternoon and tonight. Breezy southerly winds will continue through this afternoon, decreasing slightly overnight. Gusts up to 30 mph are likely, leading to high to very high fire danger. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Breezy southerly are expected to continue Saturday through Sunday. Gusts up to 30 mph are likely, leading to high to very high fire danger. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001>003-013-014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 052>056-058>062-072115- Lyon-Osceola-Dickinson-O'Brien-Clay-Lincoln-Murray-Cottonwood-Nobles- Jackson-Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn- Miner-Lake-Moody-Aurora-Davison-Hanson-McCook-Minnehaha- 305 PM CST Fri Mar 6 2020 This Hazardous Weather Outlook is for northwest Iowa, southwest Minnesota, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Well above average temperatures this weekend will accelerate remaining snowpack melt, leading to rises on area streams and rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:51 AM CST | River Flood Warning | FSD | Plymouth | 31 hr |
Nearby
River Flood Warnings in Iowa, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.